# SDR 2010FA0000587

- Difficulty date: June 4, 2010
- Submitted: June 18, 2010
- Operation: General aviation
- Aircraft: N1746L
- Make and model: Cessna T206H
- Aircraft serial: T20608809
- Engine: Lyc TIO540AJ1A
- System (JASC): 8011 · Engine Starter
- Part: Housing
- Condition: Cracked
- Location: Starter
- Component: Starter
- Component part number: 14924PM
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

HAD FAILURES OF THE HOUSING THAT CONTAINS THE STARTER DRIVE GEAR WITHIN A PERIOD OF 4 DAYS ON 2 SEPARATE ACFT.  THE HOUSING THAT SURROUNDS THE DRIVE GEAR CRACKED AND CAUSED THE DRIVE GEAR TO SHIFT AWAY FROM THE RING GEAR ON THE PROP TO WHERE THE GEARS WHERE UNABLE TO MESH.  CONTACTED THE MFG AND THEY SAID IMPROVEMENT HAVE BEEN MADE ON NEWER STARTERS TO BEEF THEM UP.
